|back pain? Anxiety?Fatigue? or HIV
Aug 12, 2006
hey doc, 2 months ago i was walking out of the gym and was experiencing black out symptoms. As i got home after an hour later my heart was beating a mile a minute. After a few days of dealing with the black out feelings (never passed out) and the fast heart beats, i went to a doctor and told me i was having low blood pressure (i didnt eat for 3 days because of the heart beating so fast and couldnt catch my breath). My HIV doc put me in a cardio emergency center to monitor my heart. Nothing showed up on any tests including chest xrays. Because i wasnt eating for the 3 days my cd4 were dropping to 255. 2 weeks later my i did another set of tests (as i started to eat again) went up to 405 and then later to 447. I went to a massage therapist and told me that my traps were swollen and so was my neck and shoulders. She also told me that this could cause my symptoms. The problem is now that my cd4 are back up, why does my doctor want me to go to a clinical trial of of kaletra? my back is loosening up but i still get dizzy at times or have anxiety..Should i start the meds even though im over 400? and Does HIV cause anxiety?
Response from Dr. Frascino
HIV does not directly cause anxiety, although having HIV can certainly be associated with anxiety as well as a variety of other psychological conditions depression, stress, etc.
As to why your HIV doctor wants to begin you on Kaletra, you'll need to ask him! Unfortunately, I'm not a mind reader. What I can tell you is that eating is not the cause of your fall or rise in CD4 counts! I can further advise that "swollen" traps, neck and shoulders also would not be the cause of changes in CD4 counts or your "blackout symptoms." Certainly anxiety can be associated with "tight" muscles and rapid heartbeat. I would suggest you have a conversation with your HIV specialist, as you do not appear to have a good understanding of what caused your symptoms, your transient drop in CD4 count and your potential need to begin antiretroviral therapy. Beware of non-MDs (such as massage therapists) diagnosing the cause of symptoms. Finally, if indeed you are having significant anxiety problems, and I believe this may indeed be the case, I would suggest you seek treatment for that condition as well.
Vitamins, Minerals, and Supplements
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.